|Is this chicken skin
Jun 11, 2001
I took 3tc, d4t and Crixivan for 1.5 years- 1998-2000. I took a holiday because I didnt think the protocol was doing anything- in a positive direction, no pun intended. Just to let people know, while off the protocol I noticed mild skin thinning, about 4 months later- after having stopped the cocktail. This continued for about 8 months, then I noticed it hitting my butt. I immediately went back on the cocktail, 3tc, d4t, and sustiva. The lypodystrophy seemed to accelerate and within 6 weeks, it had continued to remove fat from my butt, both arms, legs, chest, the back of my neck, shoulders, and face. Ive since stopped dt4 and have replaced it with abacavir- it seems to continue. My cheeks are gone, but the skin is still kinda think so I guess this will simply take some time to thin out. Does this seem unusual to you, and if so, is there anything I can do to slow it down. My skin is starting to feel like a chicken before you put it into the oven- skin is starting to move everywhere.
Michael- Toronto Canada
| Response from Dr. Bartlett
Dear Muchael, your skin thinning sounds very significant. Skin problems are very common in HIV-infected persons, and occur at some time in over 85% of patients. Skin changes on antiretroviral therapy do not generally include the severe thinning that you describe, and I am curious that it has continued despite stopping your regimen, and dramatically changing it. I would strongly suggest seeing a dermatologist with expertise in the care of HIV-infected persons. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.